Alert archive / Oklahoma / Special Weather Statements in 2013

Special Weather Statement, NWS Tulsa, OK

July 14, 2013Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 14, 2013, 6:21 PM CDT for Pawnee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2013, 6:21 PM CDT (23:21 UTC)
Expired
Jul 14, 2013, 7:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4871 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS84 KTSA 142321
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT SUN JUL 14 2013

OKZ054-059-150000-
OSAGE OK-PAWNEE OK-
621 PM CDT SUN JUL 14 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BLACKBURN...MOVING WEST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWNEE...BLACKBURN...SKEDEE AND
RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3654 9698 3654 9696 3655 9694 3656 9690
      3651 9652 3633 9653 3629 9693 3633 9694
      3633 9703 3633 9704 3651 9704
TIME...MOT...LOC 2321Z 093DEG 15KT 3642 9664

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:41 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 14, 3:41 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT SUN JUL 14 2013

.DISCUSSION...
THE UNUSUAL WEATHER PATTERN CONTINUES FOR THE NEXT COUPLE OF DAYS.
THE H5 LOW WILL IS OVER EASTERN OKLAHOMA THIS AFTERNOON AND WILL
CONTINUE TO DRIFT TO THE WEST...EXPECTED TO REACH THE TEXAS
PANHANDLE BY THE END OF THE DAY MONDAY. PRECIPITATION WILL FOLLOW
WITH THE LOW AND THE CHANCES OF RAIN WILL MOVE WEST. BEST CHANCES
FOR RAIN WILL BE WEST AND SOUTH OF A LINE CONNECTING TULSA AND FORT
SMITH. BY WEDNESDAY ONLY SLIGHT CHANCES REMAIN AS AN H5 RIDGE OF
HIGHER PRESSURE BUILDS OVER THE AREA FROM THE EAST. SURFACE
HEATING MAY PROVIDE ENOUGH LIFT FOR A FEW THUNDERSTORMS ON
WEDNESDAY. FROM WEDNESDAY NIGHT THROUGH SUNDAY...THE WEATHER
SHOULD BE WARM AND DRY.

TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL THROUGH MONDAY AND
NEAR OR A LITTLE ABOVE NORMAL AFTER THAT. LOWS WILL SHOULD BE
PLEASANT FOR A COUPLE OF NIGHTS...AS DEW POINTS HAVE DROPPED INTO
THE 50S AND 60S. THESE WILL RECOVER LATER IN THE WEEK AND
OVERNIGHT LOWS WILL ALSO WARM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  87  70  90 /  30  40  30  30
FSM   68  91  70  91 /  30  30  30  40
MLC   66  88  69  90 /  50  40  30  30
BVO   65  89  66  91 /  30  30  20  30
FYV   64  87  67  87 /  30  30  20  30
BYV   66  87  68  89 /  20  30  20  30
MKO   68  88  69  90 /  30  40  30  30
MIO   67  92  69  91 /  20  20  20  30
F10   68  86  69  89 /  40  40  30  30
HHW   68  87  69  90 /  50  40  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....02
Hazardous weather outlook, Jul 14, 5:06 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT SUN JUL 14 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 PM CDT SUN JUL 14 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER EASTERN
OKLAHOMA THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL LOW
PRESSURE SYSTEM MOVING THROUGH THE REGION. COLD TEMPERATURES ALOFT
INTERACTING WITH MARGINAL INSTABILITY WILL ALLOW FOR SOME OF THESE
THUNDERSTORMS TO HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE
WITH LARGE HAIL AND STRONG WINDS. THUNDERSTORM CHANCES WILL REMAIN
POSSIBLE INTO THE OVERNIGHT HOURS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS AS SOUTHERLY FLOW ON THE BACKSIDE OF THE
WESTWARD MOVING LOW PRESSURE TRANSPORTS MOISTURE INTO THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE OVER THE REGION INTO THE FIRST
HALF OF THE WEEK WHILE THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES
SOUTHWESTWARD TOWARD THE TEXAS PANHANDLE. THIS WILL ALLOW FOR
TEMPERATURES OVER THE NEXT COUPLE OF DAYS TO BE SLIGHTLY BELOW THE
NORMAL SEASONAL AVERAGE. DURING THE SECOND HALF OF THE WEEK...HIGH
PRESSURE SETS UP OVER THE REGION IN THE WAKE OF THE DEPARTING LOW
PRESSURE WITH A WARMING TREND IN TEMPERATURES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 14, 6:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SUN JUL 14 2013

OKZ064-142345-
CREEK OK-
608 PM CDT SUN JUL 14 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK

AT 609 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SAPULPA...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...KIEFER...KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3585 9634 3602 9637 3603 9606 3591 9604
TIME...MOT...LOC 2309Z 081DEG 14KT 3597 9612
Special weather statement, Jul 14, 6:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SUN JUL 14 2013

OKZ073-075-142345-
LATIMER OK-PITTSBURG OK-
610 PM CDT SUN JUL 14 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN PITTSBURG AND LATIMER

AT 610 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF ROBBERS CAVE STATE PARK TO 2
MILES NORTHEAST OF HIGGINS TO 7 MILES SOUTHEAST OF DAMON...MOVING
WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILBURTON...YANUSH...HIGGINS...DAMON...GOWEN...
HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON AND ROBBERS CAVE
STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3469 9571 3500 9569 3507 9535 3506 9535
      3506 9530 3490 9520 3476 9506 3468 9540
TIME...MOT...LOC 2310Z 073DEG 15KT 3496 9542 3483 9543
          3478 9524
Local storm report, Jul 14, 6:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT SUN JUL 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             MCALESTER               34.93N 95.77W
07/14/2013  E0.50 INCH       PITTSBURG          OK   PUBLIC

            HALF INCH HAIL ON THE NORTH SIDE OF MCALESTER.

&&

AEJ
Local storm report, Jul 14, 6:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT SUN JUL 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             3 E SCIPIO              35.05N 95.90W
07/14/2013  E1.00 INCH       PITTSBURG          OK   PUBLIC

            QUARTER SIZE HAIL ON THE INDIAN NATION TURNPIKE.

&&

AEJ
Local storm report, Jul 14, 6:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT SUN JUL 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             1 W OWASSO              36.27N 95.87W
07/14/2013  E1.00 INCH       TULSA              OK   TRAINED SPOTTER

&&

AEJ
Special weather statement, Jul 14, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT SUN JUL 14 2013

OKZ054-059-150000-
OSAGE OK-PAWNEE OK-
621 PM CDT SUN JUL 14 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BLACKBURN...MOVING WEST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWNEE...BLACKBURN...SKEDEE AND
RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3654 9698 3654 9696 3655 9694 3656 9690
      3651 9652 3633 9653 3629 9693 3633 9694
      3633 9703 3633 9704 3651 9704
TIME...MOT...LOC 2321Z 093DEG 15KT 3642 9664

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:15 PM CDTSpecial Weather StatementTSARogers30 min
Jul 14, 4:21 PM CDTSpecial Weather StatementTSAWashington24 min
Jul 14, 4:52 PM CDTSpecial Weather StatementTSATulsa23 min
Jul 14, 4:55 PM CDTSpecial Weather StatementTSAOkmulgee35 min
Jul 14, 5:03 PM CDTSpecial Weather StatementTSAWashington27 min
Jul 14, 5:16 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Jul 14, 5:17 PM CDTSpecial Weather StatementTSATulsa28 min
Jul 14, 5:25 PM CDTSpecial Weather StatementTSAPittsburg35 min
Jul 14, 5:30 PM CDTSpecial Weather StatementTSATulsa30 min
Jul 14, 5:32 PM CDTSpecial Weather StatementTSALatimer28 min
Jul 14, 5:34 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg56 min
Jul 14, 5:40 PM CDTSpecial Weather StatementTSAOkfuskee35 min
Jul 14, 5:50 PM CDTSpecial Weather StatementTSATulsa25 min
Jul 14, 6:08 PM CDTSpecial Weather StatementTSACreek37 min
Jul 14, 6:10 PM CDTSpecial Weather StatementTSALatimer35 min
Jul 14, 6:18 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg57 min
Jul 14, 6:34 PM CDTSpecial Weather StatementTSAPittsburg26 min
Jul 14, 6:46 PM CDTSpecial Weather StatementTSACreek44 min
Jul 14, 6:52 PM CDTSpecial Weather StatementTSAPawnee23 min
Jul 14, 6:59 PM CDTSpecial Weather StatementTSAPittsburg46 min

Nearby

Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.